Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 130/min, a grimace when stimulated, active movement and good breathing with a strong cry. What is the APGAR score?

5 minHR 130/min
APGAR =
2.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has pink skin all over, a heart rate of 165/min, a grimace when stimulated, some flexion of the arms and legs and slow, irregular breathing with a weak cry. What is the APGAR score?

1 minHR 165/min
APGAR =
3.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 26/min, SpO₂ 97% on room air, blood pressure 112/68 mmHg, pulse 104/min, alert, temperature 36.9 °C. What is the NEWS2 total score?

RR 26SpO₂ 97%airSBP 112HR 104AT 36.9 °C
NEWS2 =
4.Medium
9452SBPDBPmmHgHR 73/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 73/min and a blood pressure of 94/52 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 73/minBP 94/52 mmHg
SI =
5.Hard
low riskmoderate riskhigh risk

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: no; secondary diagnosis: no; ambulatory aid: none, bed rest or nurse assists; IV therapy or saline lock: yes; gait: impaired; mental status: knows own limits. Using the cut-offs 0–24 low, 25–44 moderate and 45 or more high, click the fall-risk level.

  1. 1low risk
  2. 2moderate risk
  3. 3high risk
6.Hard
underweighthealthy weightoverweightobesity class Iobesity class IIobesity class III

Practice exercise (made-up values, not clinical guidance). An adult weighs 96 kg and is 151 cm tall. Calculate the BMI and click the WHO weight category.

96 kg151 cm
  1. 1underweight
  2. 2healthy weight
  3. 3overweight
  4. 4obesity class I
  5. 5obesity class II
  6. 6obesity class III

Answer key

  1. 1. APGAR = 8
  2. 2. APGAR = 7
  3. 3. NEWS2 = 4
  4. 4. SI = 0.78
  5. 5. moderate risk
  6. 6. obesity class III

Full step-by-step solutions: practise this topic on examproblems.com.